Alert archive / Georgia / Wind Chill Advisories in 2019
Wind Chill Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this wind chill advisory at Jan 20, 2019, 2:20 PM EST for 4 counties in Georgia. It took effect at Jan 20, 2019, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2019, 2:20 PM EST (19:20 UTC)
- In effect from
- Jan 20, 2019, 7:00 PM EST
- Expired
- Jan 21, 2019, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Gilmer County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 163 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624 WWUS42 KFFC 201920 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 220 PM EST Sun Jan 20 2019 GAZ006>009-210330- /O.NEW.KFFC.WC.Y.0001.190121T0000Z-190121T1500Z/ Fannin-Gilmer-Union-Towns- 220 PM EST Sun Jan 20 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as zero expected. * WHERE...Fannin, Gilmer, Union and Towns Counties. * WHEN...From 7 PM this evening to 10 AM EST Monday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create very low wind chills. Hypothermia, and even frostbite, can occur if precautions are not taken. Make sure to wear a hat and gloves, keep exposed skin to a minimum. Pets and other animals should be brought inside, or adequate shelter away from the wind should be provided. && $$
3 follow-up statements
849 WWUS42 KFFC 210328 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 1028 PM EST Sun Jan 20 2019 GAZ006>009-211130- /O.CON.KFFC.WC.Y.0001.000000T0000Z-190121T1500Z/ Fannin-Gilmer-Union-Towns- 1028 PM EST Sun Jan 20 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as zero expected. * WHERE...Fannin, Gilmer, Union and Towns Counties. * WHEN...Through 10 AM EST Monday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create very low wind chills. Hypothermia, and even frostbite, can occur if precautions are not taken. Make sure to wear a hat and gloves, keep exposed skin to a minimum. Pets and other animals should be brought inside, or adequate shelter away from the wind should be provided. && $$
115 WWUS42 KFFC 210952 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 452 AM EST Mon Jan 21 2019 GAZ006>009-211500- /O.CON.KFFC.WC.Y.0001.000000T0000Z-190121T1500Z/ Fannin-Gilmer-Union-Towns- 452 AM EST Mon Jan 21 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as zero are possible. * WHERE...Fannin, Gilmer, Union and Towns Counties. * WHEN...Through 10 AM EST Monday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create very low wind chills. Hypothermia, and even frostbite, can occur if precautions are not taken. Make sure to wear a hat and gloves, keep exposed skin to a minimum. Pets and other animals should be brought inside, or adequate shelter away from the wind should be provided. && $$
833 WWUS42 KFFC 211458 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 958 AM EST Mon Jan 21 2019 GAZ006>009-211600- /O.EXP.KFFC.WC.Y.0001.000000T0000Z-190121T1500Z/ Fannin-Gilmer-Union-Towns- 958 AM EST Mon Jan 21 2019 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... A temperatures begin to increase, wind chill values are continuing to rise above criteria. As such, the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 12:38 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 20, 12:38 PM EST, 1 hour 42 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 1238 PM EST Sun Jan 20 2019 .Update... Forecast is generally on track. Any remaining flurries in the far north should gradually dissipate. Strong winds should help dry any lingering moisture off roads. No big changes otherwise. 41 .PREV DISCUSSION... /issued 453 AM EST Sun Jan 20 2019/ SHORT TERM /Today through Monday/... ..Wind Advisory In Effect Today... Precip axis as exited the region with wrap around conditions now in full force featuring low clouds, rapidly falling temps and windy conditions. Some mid 30s already moving into NW sections of the forecast area and near freezing not far behind over portions of North Alabama. Other development has been the winds with gusts over 20 knots common and leading to wind chills in the mid 20s. Will see how temperatures go the next few hours across far NW but may need SPS for black ice although winds should be helping greatly in drying roads out. For today, precip over Tennessee will rotate eastward and question is if any of this activity will make it into the northern sections. HRRR not showing much potential for snow showers while NamNest is a bit more aggressive. Have shown QPF only for the higher peaks of the north central mountains and a brief period of snow showers resulting in a dusting or less looks to be the best bet at the moment. Winds will continue to increase through today with gusts in excess of 30 knots becoming quite common. Wind advisory looks on target for now and no changes planned but will need to monitor for possible extension past current 00Z expiration time. Will be quite cold into Monday morning with mid teens over the NE mountains and lower 20s across the Atlanta metro. Some of the guidance is indicating even lower values with upper teens for Atlanta but given winds remaining elevated, will lean toward the higher side of guidance. Deese LONG TERM /Monday Night through Saturday/... The start of the long term will be quiet with and upper-level ridge axis moving through the area on Tuesday. Surface high pressure ahead of the ridge is set to develop in the mid-Atlantic states, with easterly flow against the Southern Blue Ridge Mountains creating a wedge of cold air that will settle into the area Tuesday morning. Afterwards, the development of several planetary Rossby Wave trains will force a fairly active pattern for the remainder of the forecast period. The wedge won't stay in place long as an active pattern quickly moves the next storm system into the area early Wednesday morning. Much like the last system, scattered showers may develop out ahead of the main line of storms. Temps will be the highest through the forecast period with highs in the 60s for most of the area. the main line of convection looks to move through the area Wednesday through Thursday morning, with thunderstorms possible for Central Georgia. With cold air coming into place following the cold front an additional shortwave kicking through on Friday could spawn some snow flurries in the far north. At the far end of the forecast period, another upper-level trough sweeps through which could bring some light snow to the forecast area. While models are still very divided on the details, it may be the first chance of the year for some accumulations outside the mountainous regions of the state. The event is too far out for deeper details at this time, but be sure to monitor for further updates as the system updates. Thiem && .AVIATION... 18Z UPDATE... MVFR ceilings will continue to dissipate through 00z with VFR after that for the remainder of the period. Winds will continue to gust near 30 knots for the balance of the afternoon. Some low end gusts will continue into the overnight period before some lighter values finally arrive prior to daybreak on Monday. //ATL CONFIDENCE...18Z UPDATE... High on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 44 24 45 26 / 5 0 0 0 Atlanta 39 23 42 29 / 5 0 0 0 Blairsville 31 16 38 23 / 20 0 0 0 Cartersville 38 22 41 27 / 10 0 0 0 Columbus 45 28 50 32 / 5 0 0 0 Gainesville 39 22 41 26 / 5 0 0 0 Macon 46 27 48 28 / 5 0 0 0 Rome 38 22 39 25 / 5 0 0 0 Peachtree City 42 24 45 27 / 5 0 0 0 Vidalia 49 30 49 31 / 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EST this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...41 LONG TERM....Thiem AVIATION...41
Hazardous weather outlook, Jan 20, 11:32 AM EST, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1132 AM EST Sun Jan 20 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211645- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1132 AM EST Sun Jan 20 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Behind a strong cold front, gusty northwest winds 15 to 25 MPH will continue through much of today with gusts of 30 to 40 MPH expected at times, especially in the mountains of north Georgia. A Wind Advisory is in effect for all of north and central Georgia until 7 PM this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Wind chill values on Monday morning could drop into to single digits for portions of the northern mountains. This could warrant an advisory in future updates over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 7:13 PM EST | Special Weather Statement | FFC | Monroe | 32 min |
| Jan 19, 7:31 PM EST | Special Weather Statement | FFC | Schley | 29 min |
| Jan 19, 7:41 PM EST | Special Weather Statement | FFC | Bibb, Jones, Putnam | 34 min |
| Jan 19, 7:55 PM EST | River Flood Warning | FFC | Dade | 15 hr |
| Jan 19, 8:05 PM EST | Special Weather Statement | FFC | Houston, Macon, Peach, Sumter, Twiggs | 40 min |
| Jan 19, 8:10 PM EST | Special Weather Statement | FFC | Hancock | 35 min |
| Jan 19, 8:42 PM EST | Special Weather Statement | FFC | Bleckley, Dooly, Twiggs, Washington, Wilkinson | 33 min |
| Jan 19, 8:57 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 24 hr |
| Jan 19, 9:16 PM EST | Special Weather Statement | FFC | Bleckley, Pulaski, Wilkinson | 44 min |
| Jan 19, 9:27 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 23 hr |
| Jan 19, 9:35 PM EST | Special Weather Statement | FFC | Jefferson | 25 min |
| Jan 19, 10:00 PM EST | River Flood Warning | FFC | White | 9 hr |
| Jan 19, 10:22 PM EST | River Flood Warning | FFC | Whitfield | 57 hr |
| Jan 20, 4:27 AM EST | River Flood Warning | FFC | Murray | 8 hr |
| Jan 20, 4:35 AM EST | River Flood Warning | FFC | Chattooga | 11 hr |
| Jan 20, 3:28 PM EST | River Flood Warning | FFC | Murray, Whitfield | 17 hr |
Nearby
Wind Chill Advisories in Georgia, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.